Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 15, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 11, 2018, 3:46 PM EDT. It took effect at Apr 12, 2018, 4:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 3:46 PM EDT (19:46 UTC)
- In effect from
- Apr 12, 2018, 4:00 AM EDT
- Expired
- Apr 13, 2018, 12:10 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
540 WHUS71 KCLE 111946 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 346 PM EDT Wed Apr 11 2018 .Southwest winds will increase to 15 to 25 knots and gust between 35 and 40 knots Thursday as low pressure moves northeast through the central Great Lakes. LEZ142>145-120400- /O.NEW.KCLE.SC.Y.0015.180412T0800Z-180413T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 346 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM EDT THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM to 9 PM EDT Thursday. * WINDS...Southwest 15 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-120400- /O.NEW.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 346 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 4 AM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 AM Thursday to 4 AM EDT Friday. * WINDS...Southwest 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
503 WHUS71 KCLE 120106 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 906 PM EDT Wed Apr 11 2018 .Southwest winds will increase to 15 to 25 knots and gust between 35 and 40 knots Thursday as low pressure moves northeast through the central Great Lakes. LEZ142>145-120915- /O.CON.KCLE.SC.Y.0015.180412T0800Z-180413T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 906 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM EDT THURSDAY... * WINDS...Southwest 15 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-120915- /O.CON.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 906 PM EDT Wed Apr 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 4 AM EDT FRIDAY... * WINDS...Southwest 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
993 WHUS71 KCLE 120800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Thu Apr 12 2018 LEZ142>145-121600- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 400 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-121600- /O.CON.KCLE.SC.Y.0015.180412T1300Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EDT FRIDAY... * WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
627 WHUS71 KCLE 121343 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 943 AM EDT Thu Apr 12 2018 LEZ146>149-122145- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 943 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>145-122145- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 943 AM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
696 WHUS71 KCLE 121950 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 350 PM EDT Thu Apr 12 2018 LEZ146>149-130400- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 350 PM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...becoming Southwest 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>145-130100- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 350 PM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
024 WHUS71 KCLE 130212 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1012 PM EDT Thu Apr 12 2018 LEZ146>148-130315- /O.CAN.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1012 PM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Southwest winds of 10 knots or less becoming southeast. Waves of 1 to 3 feet. $$ LEZ149-130800- /O.CON.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1012 PM EDT Thu Apr 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...Southwest 10 to 20 knots becoming south less than 10 knots. * WAVES...3 to 5 feet decreasing to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
119 WHUS71 KCLE 130410 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1210 AM EDT Fri Apr 13 2018 LEZ149-130515- /O.CAN.KCLE.SC.Y.0015.000000T0000Z-180413T0800Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1210 AM EDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:54 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 11, 1:54 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 154 PM EDT Wed Apr 11 2018 .SYNOPSIS... High pressure over the Ohio Valley will move off the SE Coast tonight. This will allow low pressure to track across the central Great Lakes Thursday. The trailing front will linger across the lower Great Lakes into the weekend. && .NEAR TERM /THROUGH THURSDAY/... A batch of warm advection showers continues to work across the forecast area. Most of the "activity" is virga with a few showers getting to the ground. Will use "slight chance" to describe the showers early this afternoon from around the I-71 corridor eastward. A few showers may persist through mid and late afternoon near Lake Erie and north in the baroclinic zone, especially across extreme northeast OH and northwest PA. A few wet snow flakes/graupel may mix in. Made minor adjustments to temperatures based on the current readings. No other changes for the late morning/afternoon update. Original NEAR TERM discussion... High pressure over the Upper Ohio Valley will slide slowly east today. Weak LL jet develops on the back side of the high with with weak warm lifting across the forecast area today. Precip will be light. All models on the dry side with best chance of a few showers in the east and NE this afternoon as taps into some lake moisture. Ridge still in control now so will go the chance of sprinkles in the west this morning with a chance of rain showers in the east this afternoon. Heat wave today as temps will warm into the 50s today. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... High pressure slides off the SE Coast tonight. This will allow low pressure to track across the Central Great Lakes tonight. As it does it will lift a warm front across the forecast area tonight which will kick off some showers and usher in much warmer temps. Showers will develop after midnight and move east of the forecast area Thursday morning. Temps will soar into the 60s on Thursday. Warm front will lift across northern Ohio and NW PA Thursday night with a few showers moving northward with it. This boundary should lift north of Lake Erie for Friday. However it may linger very close to Erie. High pressure over Ontario will then try to nudge this boundary southward Friday night into Saturday as low pressure moves up the Ohio River Valley. So at this point there is significant uncertainty with high temperatures across the region. The ensemble guidance from one of the models indicates a very high standard deviation for Saturday. This means we may see highs in Cleveland that are either 73 or 45 depending on the exact location of the frontal boundary. At this point in time we did not make significant changes to the current forecast but did nudge highs down a couple degrees near the lake. In any event it does look like there will be rain spreading west to east across the region on Saturday. We will continue with a mention of thunder for Saturday afternoon. Friday will be the warmest day in the short term with highs in the 60s to middle 70s. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The region will still be under the influence of a large area of low pressure on Sunday. Periods of rain are expected to continue through the day. There may be a lull in the precipitation late Sunday night before we see a transition back to some snow at some point Monday into Monday evening. The snow and rain chances will likely linger into Tuesday as the upper level low slowly moves to the New England states. Sunday will be the warm day of the long term with mid day highs in the 50s to middle 60s. Cooler Monday into Tuesday with highs mostly in the 40s. There may be some middle to upper 30s for highs across NW PA on Tuesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Rain showers and a few snow flakes will lift across extreme northeast OH and northwest PA this afternoon as a weak front sags across the eastern Great Lakes. Additional rain showers will develop later tonight and Thursday morning as the weak front begins to lift back north as a warm front. Thunder is possible across northwest Ohio early Thursday morning. A low level jet will develop across the midwest and Great Lakes and tonight and low level wind shear will develop. Winds will become gusty Thursday morning as the warm front lifts north of the area and we get into the warm sector. OUTLOOK...Non-VFR conditions are likely on Saturday and Sunday. && .MARINE... Southwesterly winds will be on the increase today as a weakening cold front sags toward Lake Erie. Winds should not exceed 20 knots so a small craft advisory is not anticipated. However we will need to monitor the waters of NW PA where the longer fetch may get waves close to 4 feet for a few hours. Plan on a 2 to 4 foot range for now. This frontal boundary then becomes the path for several pieces of low pressure Thursday into the weekend. The low on Thursday should remain north of the lake with southwesterly winds likely becoming strong enough for a small craft advisory. Winds should relax in the wake of the low Thursday night with variable winds. The frontal boundary will continue to wobble over the lake Friday into Saturday and will have significant impacts on the wind direction and speed. Easterly winds should develop by Saturday with small craft advisories likely needed again. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB/Kosarik NEAR TERM...DJB/Kosarik SHORT TERM...DJB/Mullen LONG TERM...Mullen AVIATION...Kosarik MARINE...Mullen
Hazardous weather outlook, Apr 11, 4:00 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 400 AM EDT Wed Apr 11 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 400 AM EDT Wed Apr 11 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.